Alert archive / North Dakota / Wind Advisories in 2025
Wind Advisory 22, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind advisory at Dec 15, 2025, 1:37 PM CST for 17 counties in North Dakota; 17 counties in Minnesota. It took effect at Dec 16, 2025, 6:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2025, 1:37 PM CST (19:37 UTC)
- In effect from
- Dec 16, 2025, 6:00 AM CST
- Expired
- Dec 16, 2025, 6:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Grand Forks, ND
All 34 counties
Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Hubbard County, MN, Kittson County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wadena County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 31 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 7.6 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 688 m above ground
- 0-6 km bulk shear
- 94 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
677 WWUS73 KFGF 151937 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 137 PM CST Mon Dec 15 2025 NDZ006-007-014-015-024-026-028-054-160345- /O.NEW.KFGF.WI.Y.0022.251216T1200Z-251217T0000Z/ Towner-Cavalier-Benson-Ramsey-Eddy-Nelson-Griggs-Western Walsh- Including the cities of Leeds, New Rockford, Lankin, Langdon, Devils Lake, Michigan, Cooperstown, and Cando 137 PM CST Mon Dec 15 2025 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Benson, Cavalier, Eddy, Nelson, Ramsey, Towner, Western Walsh, and Griggs Counties. * WHEN...From 6 AM to 6 PM CST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. * ADDITIONAL DETAILS...Minor blowing and drifting snow may also occur in open country. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MNZ001>009-013>017-022>024-027>029-NDZ008-016-027-029-030-038-039- 049-052-053-160345- /O.NEW.KFGF.WI.Y.0022.251216T1500Z-251217T0000Z/ West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods-West Marshall-East Marshall-North Beltrami-Pennington-Red Lake-East Polk-North Clearwater-South Beltrami-Mahnomen-South Clearwater- Hubbard-West Becker-East Becker-Wilkin-Pembina-Eastern Walsh- Grand Forks-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland- Including the cities of Crookston, Valley City, Roseau, Breckenridge, Hallock, Thief River Falls, Grand Forks, Two Inlets, Bemidji, Fosston, Fargo, Warren, Forman, Bagley, Gwinner, Detroit Lakes, Red Lake, Grafton, Cavalier, East Grand Forks, Ada, Park Rapids, Drayton, Finley, Lisbon, Middle River, Hillsboro, Lake Itasca, Red Lake Falls, Wahpeton, Baudette, Mahnomen, Halstad, Moorhead, Mayville, and Newfolden 137 PM CST Mon Dec 15 2025 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST TUESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of north central, northwest, and west central Minnesota and northeast and southeast North Dakota. * WHEN...From 9 AM to 6 PM CST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. * ADDITIONAL DETAILS...Minor blowing and drifting snow may also occur in open country. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Rafferty
6 follow-up statements
051 WWUS73 KFGF 160134 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 734 PM CST Mon Dec 15 2025 NDZ006-007-014-015-024-026-028-054-160945- /O.CON.KFGF.WI.Y.0022.251216T1200Z-251217T0000Z/ Towner-Cavalier-Benson-Ramsey-Eddy-Nelson-Griggs-Western Walsh- Including the cities of Cando, Michigan, Leeds, Lankin, Devils Lake, New Rockford, Cooperstown, and Langdon 734 PM CST Mon Dec 15 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Benson, Cavalier, Eddy, Nelson, Ramsey, Towner, Western Walsh, and Griggs Counties. * WHEN...From 6 AM to 6 PM CST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. * ADDITIONAL DETAILS...Minor blowing and drifting snow may also occur in open country. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MNZ001>009-013>017-022>024-027>029-NDZ008-016-027-029-030-038-039- 049-052-053-160945- /O.CON.KFGF.WI.Y.0022.251216T1500Z-251217T0000Z/ West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods-West Marshall-East Marshall-North Beltrami-Pennington-Red Lake-East Polk-North Clearwater-South Beltrami-Mahnomen-South Clearwater- Hubbard-West Becker-East Becker-Wilkin-Pembina-Eastern Walsh- Grand Forks-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland- Including the cities of Middle River, Thief River Falls, Roseau, Gwinner, Ada, Moorhead, Grafton, Bemidji, Crookston, Halstad, Park Rapids, Fosston, Warren, Mahnomen, Bagley, Two Inlets, Fargo, Breckenridge, Wahpeton, Drayton, Forman, Cavalier, Valley City, Baudette, Hallock, Hillsboro, Red Lake Falls, Lake Itasca, Detroit Lakes, East Grand Forks, Finley, Lisbon, Mayville, Grand Forks, Red Lake, and Newfolden 734 PM CST Mon Dec 15 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST TUESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of north central, northwest, and west central Minnesota and northeast and southeast North Dakota. * WHEN...From 9 AM to 6 PM CST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. * ADDITIONAL DETAILS...Minor blowing and drifting snow may also occur in open country. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ DJR
277 WWUS73 KFGF 160855 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 255 AM CST Tue Dec 16 2025 MNZ005-006-008-009-013>017-022>024-027-028-161700- /O.EXT.KFGF.WI.Y.0022.251216T1800Z-251217T0000Z/ Roseau-Lake Of The Woods-East Marshall-North Beltrami-Pennington- Red Lake-East Polk-North Clearwater-South Beltrami-Mahnomen-South Clearwater-Hubbard-West Becker-East Becker- Including the cities of Detroit Lakes, Two Inlets, Bemidji, Fosston, Bagley, Red Lake Falls, Mahnomen, Park Rapids, Middle River, Baudette, Red Lake, Lake Itasca, Roseau, Thief River Falls, and Newfolden 255 AM CST Tue Dec 16 2025 ...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of north central and northwest Minnesota. * WHEN...From noon today to 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. * ADDITIONAL DETAILS...Minor blowing and drifting snow may also occur in open country. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NDZ006-007-014-015-024-026-028-054-161700- /O.CON.KFGF.WI.Y.0022.251216T1200Z-251217T0000Z/ Towner-Cavalier-Benson-Ramsey-Eddy-Nelson-Griggs-Western Walsh- Including the cities of Langdon, Cooperstown, Leeds, Michigan, Cando, Devils Lake, New Rockford, and Lankin 255 AM CST Tue Dec 16 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Benson, Cavalier, Eddy, Nelson, Ramsey, Towner, Western Walsh, and Griggs Counties. * WHEN...From 6 AM this morning to 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. * ADDITIONAL DETAILS...Minor blowing and drifting snow may also occur in open country. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MNZ001>004-007-029-NDZ008-016-027-029-030-038-039-049-052-053-161700- /O.CON.KFGF.WI.Y.0022.251216T1500Z-251217T0000Z/ West Polk-Norman-Clay-Kittson-West Marshall-Wilkin-Pembina- Eastern Walsh-Grand Forks-Steele-Traill-Barnes-Cass-Ransom- Sargent-Richland- Including the cities of Breckenridge, Wahpeton, Crookston, Grand Forks, Hallock, East Grand Forks, Fargo, Drayton, Moorhead, Halstad, Grafton, Hillsboro, Mayville, Ada, Finley, Warren, Cavalier, Gwinner, Valley City, Lisbon, and Forman 255 AM CST Tue Dec 16 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of northwest and west central Minnesota and northeast and southeast North Dakota. * WHEN...From 9 AM this morning to 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. * ADDITIONAL DETAILS...Minor blowing and drifting snow may also occur in open country. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Riddle
091 WWUS73 KFGF 161854 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 1254 PM CST Tue Dec 16 2025 MNZ001>004-007-029-NDZ008-016-027-029-030-038-039-049-052-053-170000- /O.CON.KFGF.WI.Y.0022.000000T0000Z-251217T0000Z/ West Polk-Norman-Clay-Kittson-West Marshall-Wilkin-Pembina- Eastern Walsh-Grand Forks-Steele-Traill-Barnes-Cass-Ransom- Sargent-Richland- Including the cities of Fargo, Grand Forks, Mayville, Hillsboro, Hallock, Halstad, Finley, Crookston, Ada, Cavalier, Drayton, Breckenridge, Gwinner, Lisbon, Grafton, Valley City, East Grand Forks, Wahpeton, Forman, Warren, and Moorhead 1254 PM CST Tue Dec 16 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 55 mph. * WHERE...Portions of northwest and west central Minnesota and northeast and southeast North Dakota. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MNZ005-006-008-009-013>017-022>024-027-028-170000- /O.CON.KFGF.WI.Y.0022.000000T0000Z-251217T0000Z/ Roseau-Lake Of The Woods-East Marshall-North Beltrami-Pennington- Red Lake-East Polk-North Clearwater-South Beltrami-Mahnomen-South Clearwater-Hubbard-West Becker-East Becker- Including the cities of Fosston, Bagley, Baudette, Newfolden, Roseau, Red Lake, Mahnomen, Lake Itasca, Two Inlets, Park Rapids, Bemidji, Red Lake Falls, Detroit Lakes, Thief River Falls, and Middle River 1254 PM CST Tue Dec 16 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West winds 15 to 25 mph with gusts up to 40 mph. * WHERE...Portions of north central and northwest Minnesota. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NDZ006-007-014-015-024-026-028-054-170000- /O.CON.KFGF.WI.Y.0022.000000T0000Z-251217T0000Z/ Towner-Cavalier-Benson-Ramsey-Eddy-Nelson-Griggs-Western Walsh- Including the cities of Cando, Devils Lake, Michigan, Cooperstown, Langdon, New Rockford, Lankin, and Leeds 1254 PM CST Tue Dec 16 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Benson, Cavalier, Eddy, Nelson, Ramsey, Towner, Western Walsh, and Griggs Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ JR
458 WWUS73 KFGF 161945 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 145 PM CST Tue Dec 16 2025 NDZ007-008-015-016-026>030-038-039-049-052>054-170000- /O.UPG.KFGF.WI.Y.0022.000000T0000Z-251217T0000Z/ /O.NEW.KFGF.HW.W.0006.251216T1945Z-251217T0000Z/ Cavalier-Pembina-Ramsey-Eastern Walsh-Nelson-Grand Forks-Griggs- Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland-Western Walsh- Including the cities of Fargo, Grand Forks, Mayville, Cooperstown, Devils Lake, Cavalier, Michigan, Langdon, Finley, Hillsboro, Drayton, Forman, Gwinner, Lisbon, Grafton, Lankin, Valley City, and Wahpeton 145 PM CST Tue Dec 16 2025 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph. * WHERE...Portions of northeast and southeast North Dakota. * WHEN...Until 6 PM CST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ MNZ001>004-007-029-170000- /O.CON.KFGF.WI.Y.0022.000000T0000Z-251217T0000Z/ West Polk-Norman-Clay-Kittson-West Marshall-Wilkin- Including the cities of Hallock, Ada, Halstad, Warren, Breckenridge, East Grand Forks, Crookston, and Moorhead 145 PM CST Tue Dec 16 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 40 mph. * WHERE...Kittson, Norman, West Marshall, West Polk, Clay, and Wilkin Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MNZ005-006-008-009-013>017-022>024-027-028-170000- /O.CON.KFGF.WI.Y.0022.000000T0000Z-251217T0000Z/ Roseau-Lake Of The Woods-East Marshall-North Beltrami-Pennington- Red Lake-East Polk-North Clearwater-South Beltrami-Mahnomen-South Clearwater-Hubbard-West Becker-East Becker- Including the cities of Fosston, Bagley, Baudette, Newfolden, Roseau, Red Lake, Mahnomen, Lake Itasca, Two Inlets, Park Rapids, Bemidji, Red Lake Falls, Detroit Lakes, Thief River Falls, and Middle River 145 PM CST Tue Dec 16 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West winds 20 to 25 mph with gusts up to 40 mph. * WHERE...Portions of north central and northwest Minnesota. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NDZ006-014-024-170000- /O.CON.KFGF.WI.Y.0022.000000T0000Z-251217T0000Z/ Towner-Benson-Eddy- Including the cities of New Rockford, Cando, and Leeds 145 PM CST Tue Dec 16 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Benson, Eddy, and Towner Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ JR
511 WWUS73 KFGF 162029 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 229 PM CST Tue Dec 16 2025 NDZ007-008-015-016-026>030-038-039-049-052>054-170000- /O.CON.KFGF.HW.W.0006.000000T0000Z-251217T0000Z/ Cavalier-Pembina-Ramsey-Eastern Walsh-Nelson-Grand Forks-Griggs- Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland-Western Walsh- Including the cities of Fargo, Grand Forks, Mayville, Cooperstown, Devils Lake, Cavalier, Michigan, Langdon, Finley, Hillsboro, Drayton, Forman, Gwinner, Lisbon, Grafton, Lankin, Valley City, and Wahpeton 229 PM CST Tue Dec 16 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 60 mph. * WHERE...Portions of northeast and southeast North Dakota. * WHEN...Until 6 PM CST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ MNZ030>032-170000- /O.EXA.KFGF.WI.Y.0022.000000T0000Z-251217T0000Z/ West Otter Tail-East Otter Tail-Wadena- Including the cities of New York Mills, Wadena, and Fergus Falls 229 PM CST Tue Dec 16 2025 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West winds 20 to 25 mph with gusts up to 35 mph. * WHERE...Wadena, East Otter Tail, and West Otter Tail Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MNZ001>004-007-029-170000- /O.CON.KFGF.WI.Y.0022.000000T0000Z-251217T0000Z/ West Polk-Norman-Clay-Kittson-West Marshall-Wilkin- Including the cities of Hallock, Ada, Halstad, Warren, Breckenridge, East Grand Forks, Crookston, and Moorhead 229 PM CST Tue Dec 16 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 40 mph. * WHERE...Kittson, Norman, West Marshall, West Polk, Clay, and Wilkin Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MNZ005-006-008-009-013>017-022>024-027-028-170000- /O.CON.KFGF.WI.Y.0022.000000T0000Z-251217T0000Z/ Roseau-Lake Of The Woods-East Marshall-North Beltrami-Pennington- Red Lake-East Polk-North Clearwater-South Beltrami-Mahnomen-South Clearwater-Hubbard-West Becker-East Becker- Including the cities of Fosston, Bagley, Baudette, Newfolden, Roseau, Red Lake, Mahnomen, Lake Itasca, Two Inlets, Park Rapids, Bemidji, Red Lake Falls, Detroit Lakes, Thief River Falls, and Middle River 229 PM CST Tue Dec 16 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 20 to 25 mph with gusts up to 40 mph. * WHERE...Portions of north central and northwest Minnesota. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NDZ006-014-024-170000- /O.CON.KFGF.WI.Y.0022.000000T0000Z-251217T0000Z/ Towner-Benson-Eddy- Including the cities of New Rockford, Cando, and Leeds 229 PM CST Tue Dec 16 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 55 mph. * WHERE...Benson, Eddy, and Towner Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ JR
738 WWUS73 KFGF 170003 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 603 PM CST Tue Dec 16 2025 NDZ007-008-015-016-026>030-038-039-049-052>054-170115- /O.EXP.KFGF.HW.W.0006.000000T0000Z-251217T0000Z/ Cavalier-Pembina-Ramsey-Eastern Walsh-Nelson-Grand Forks-Griggs- Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland-Western Walsh- Including the cities of Fargo, Michigan, Drayton, Finley, Lankin, Gwinner, Langdon, Devils Lake, Cooperstown, Mayville, Wahpeton, Cavalier, Valley City, Hillsboro, Grand Forks, Forman, Grafton, and Lisbon 603 PM CST Tue Dec 16 2025 ...HIGH WIND WARNING HAS EXPIRED... Periodic gusts to 45 mph may still occur within the Red River Valley before 8pm, however winds continue to decrease and impacts are ending. $$ MNZ001>009-013>017-022>024-027>032-NDZ006-014-024-170115- /O.EXP.KFGF.WI.Y.0022.000000T0000Z-251217T0000Z/ West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods-West Marshall-East Marshall-North Beltrami-Pennington-Red Lake-East Polk-North Clearwater-South Beltrami-Mahnomen-South Clearwater- Hubbard-West Becker-East Becker-Wilkin-West Otter Tail-East Otter Tail-Wadena-Towner-Benson-Eddy- Including the cities of Red Lake, Bagley, Moorhead, Middle River, Cando, Newfolden, Fosston, Leeds, Thief River Falls, Detroit Lakes, Fergus Falls, Wadena, Bemidji, New Rockford, Park Rapids, Halstad, Lake Itasca, Hallock, New York Mills, Breckenridge, Warren, Baudette, Ada, Two Inlets, East Grand Forks, Roseau, Crookston, Red Lake Falls, and Mahnomen 603 PM CST Tue Dec 16 2025 ...WIND ADVISORY HAS EXPIRED... The threat has ended. $$ DJR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Dec 15, 11:46 AM CST, 1 hour 51 minutes earlier. Its key messages:
- Gusty west winds are possible Tuesday morning through the late afternoon. Wind gusts up to 45 mph are possible.
- Winter impacts are possible Wednesday night and Thursday as a storm system brings a period of snow and strong north winds into the area. There is a 70 percent chance for advisory impacts, including snow and blowing snow.
Area forecast discussion, Dec 15, 11:46 AM CST, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 1146 AM CST Mon Dec 15 2025 .KEY MESSAGES... - Gusty west winds are possible Tuesday morning through the late afternoon. Wind gusts up to 45 mph are possible. - Winter impacts are possible Wednesday night and Thursday as a storm system brings a period of snow and strong north winds into the area. There is a 70 percent chance for advisory impacts, including snow and blowing snow. && .UPDATE... Issued at 953 AM CST Mon Dec 15 2025 No major changes to the going forecast. A few edits were made to clouds and winds to reflect trends. Otherwise, most attention today will be focused on winds tomorrow and the upcoming system on Thursday. UPDATE Issued at 615 AM CST Mon Dec 15 2025 Temperatures at 12z mostly in the single digits but a few low 20s in Valley City to Lisbon to Gwinner. Overall light winds today with likely considerable high clouds. Warmer air and west wind arrive overnight from west to east. && .DISCUSSION... Issued at 404 AM CST Mon Dec 15 2025 ...Synopsis... Next wave of heavy rain and snow moves into the Pacific northwest and British Columbia early this week. As it does 500 mb heights rise over the area today. Westerly mild chinook winds will develop off the Rockies in southern Alberta and spread east tonight into northwest and north central North Dakota reaching the Devils Lake area near dawn Tuesday. With this will west wind will be much warmer temperatures. Today though the area will see light winds as a weak surface trough passes thru. Therefore mixing of any of the warmer air at 850 mb will not mix down due to deep inversion and temperatures at the sfc will not warm until we can get the west wind shift, which occurs after 06z in DVL basin and spreads east thru Tuesday morning. Thus highs today will be mainly in the teens to low 20s then rise overnight once the winds turn west. Peak warm advection at the sfc is midday Tuesday, then as low pressure that is moving east thru central Canadian prairies moves into NW Ontario a cold front drops south quickly Tuesday mid to late afternoon sending much colder temps back into northeast ND before 00z Wed and Tues evening elsewhere. DLH coord a mention of slight chc of fzra in Baudette/Waskish area for a period tonight in warm advection as there is some support due to moisture present around 850 mb and a period of isentropic lift. ...Gusty west winds Tuesday.... Question on Tuesday is how much will the 40-50 kt winds 925-850 mb layer mix to the sfc. Higher terrain areas such as west end of the Red River valley and into DVL basin do better with west winds and would be favored for at least wind gusts 45 mph...also likely farther south as well west of the valley into Valley City areas. Likely wind advisory level winds many areas, esp west of the valley. Bufkit soundings in the valley at KGFK indicate wind mixing to around 940 mb so pretty shallow layer. ...Winter impacts Wed night into Thursday... Potent 500 mb system with Pacific moisture and higher than climo PWATs moves into Washington state by 12z Wed and moves quickly east along the Intl border with sfc low developing and tracking along or just south of the Intl border (30%) or more just north of the border thru southern Canada (70%). The more likely track will keep heavy snow Wednesday into Wed night north of the forecast area. But as low departs to the east into southern parts of NW Ontario or far northern Minnesota Wed night, the likelihood of a strong push of sfc cold advection and mixing of 50 kts in the 925-850 mb layer increases. These winds along with some falling snow may well create travel issues. Advisory impacts are likely (70%) and warning impacts (due to blowing snow, vsby) are around 20%. Set up with low in north MN with tight pressure gradient and north winds in the valley is favorable often for potential blizzard conditions...and that will need to be looked at in more detail in the coming days. && .AVIATION /18Z TAFS THROUGH 18Z TUESDAY/... Issued at 1145 AM CST Mon Dec 15 2025 VFR throughout the TAF period. Gusty winds and LLWS will be the main impacts to aviation. Winds start the period off calm, but will increase substantially overnight into Tuesday morning as a cold front swings through. Wind direction will switch to the west behind the front, with gusts up to 40 knots. LLWS will increase overnight, into the 50 to 60 knot range. The only other potential aviation impact is fog at KBJI around sunrise. Predictability is too low to include any mention in the TAF at this time, but it will be monitored for inclusion in the future sets of TAFs issued. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && UPDATE...Rafferty/Riddle DISCUSSION...Riddle AVIATION...Rafferty
Hazardous weather outlook, Dec 15, 6:56 AM CST, 6 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 656 AM CST Mon Dec 15 2025 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-161300- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks- Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland- Western Walsh- 656 AM CST Mon Dec 15 2025 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Gusty west winds are possible Tuesday morning through the late afternoon. Wind gusts up to 45 mph are possible. Winter impacts are possible Wednesday night and Thursday as a storm system brings a period of snow and strong north winds winds into the area. There is a 70 percent chance for advisory impacts, including snow and blowing snow. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today.
Nearby
Wind Advisories in North Dakota, 2025Wind Advisories in Minnesota, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.